Sign in to follow this  
Followers 0
Alex

negative or positive after images????

16 posts in this topic

Hi All

I have negative afterimages ie green things give red after images ect.

Does anybody know if this is typical or are poitive after images more common or is it about 50\50?

I'v read somewhere on this site but cant remember which thread I was reading, where somebody mentioned that negative afterimages could be caused by synapses connected to photoreceptors in the eye not metabolizing properly.

Can we do eye transplants these days? and would that fix negative after images?

Also I'v heard some visuals are reduced by certain drugs ie benzos. does it depend on whether your after images are pos or neg which drugs to take?

0

Share this post


Link to post
Share on other sites

They can't transplant the whole eye since the neurons in the retina have axons that form the optic nerve - you can't cut a cell in half and paste another half in

Pretty extreme to transplant just for negative afterimages. Also, it is an assumption that they are from the photoreceptors - don't know for sure. IMO, negative afterimages are a good candidate to respond to dopamine agonists and the like (Sinemet).

Eye-Transplant-3115.jpg

0

Share this post


Link to post
Share on other sites

Thanks Visual

How does Sinemet work and what side affects does it have?

Some people mention visuals get better with clonazapam do you think this depends if your visuals are pos or neg

Love the pic :D

0

Share this post


Link to post
Share on other sites

Sinemet is carbidopa and levodopa. Levodopa (L-dopa) is the active ingredient (carbidopa prevents problem in the body from the levodopa)

Levodopa is a precursor (pre-agonist) for dopamine. See picture in post #16 of http://hppdonline.com/index.php?/topic/495-the-one-thread-about-levodopa-preparations/ If you have neuronal circuits that don't have enough fuel to work correctly, then taking Sinemet will help them to work properly. Perhaps the most notable side-effect can be a little agitation - the same you feel with increased testosterone (in fact, increasing dopamine increases testosterone).

At low doses you should have virtually no side effects. It is not addictive and you don't develop dependency like with benzos or SSRIs. For those who have tried and did not get benefit, they often report it as being no different than drinking water.

It seems that those who do well with Klonopin have most things get better. Yet some benefit by taking Sinemet in addition to Klonopin. Klonopin has almost no affect on my visuals so I cannot comment much about it.

0

Share this post


Link to post
Share on other sites

Thanks again Visual

I think this may well help me; I get really long lingering after images

As I understand it then the Sinemet is full of a molecule that our brains can easily turn into dopamine, I wonder if there is a natural (herb) alternative?

If I ask my doctor for sinemet he may well need more than me telling him, "I read about the possible benefit of sinemet on a forum". do you know of any published studies with sinemet and hppd or any other way I could convince my doc to try me on it?

0

Share this post


Link to post
Share on other sites

Unfortunately there isn't much naturally available. For years they have used stuff like Velvet Bean and Banana peels since that was all that was available. Because it doesn't have carbidopa, the effect is mainly on the body, not the brain where you need it.

You can take L-Tyrosine which is a precursor to L-dopa. Again, it will affect peripheral more than brain.

Don't know any studies about Sinemet for HPPD. If you present it as "mild brain injury", then any doctor who has worked extensively with TBI will right away understand the benefit of dopamine agonists. Then most likely will prescribe Requip. Requip isn't bad ... and if that is all he will prescribe then take it ... you should notice something. Then you can push for Sinemet.

Are you in United States?

0

Share this post


Link to post
Share on other sites

Cheers

No Im in the UK

Iv only recently contacted a neorologist about my hppd after having had it for a long time, he knew nothing about hppt but told me I had most likely damaged nerve fibres and there was nothing really to be done.

It was then I decided to check internet again for info on hppd and found this forum.

I will go back to him with this info ,thanks

Have you taken sinemet and if so how much of your visuals did it clearup ? what makes sinemet better than requip?

0

Share this post


Link to post
Share on other sites

Iv just seen the thread " just started sinemet" so I'll repost my last question there, makes more sense.

Cheers

0

Share this post


Link to post
Share on other sites

I've been taking Sinemet for 3 1/2 years. Have tried several dopamine increasing meds

Visual symptoms that have been helped: contrast (nightvision, color saturation), halos, slow-frame-rate/sluggish-motion. I never had static/snow worth mentioning, CEVs, OEVs, or color distortion (purple, etc)

Nonvisual symptoms that have been helped: cognition (partially), fatigue (partially), sense of smell, ability to feel sex, depression, anxiety, coordination, muscle tightness/spasms.

Most things responded in hours. Other things took time, like sense-of-smell - in about 4 weeks it returned (however, while I could smell if a piece of fruit was ripe, I could NOT smell skunk (that returned about 18 months later)). Also the slow-frame-rate thing went from 1 frame / second to 4 frames / second in 5 days ... gradually the rate improved so that now it is merely like being drunk ... it seems to still be slowly getting better.

Requip and other agonists work mostly with one type of dopamine receptor - there are 5 known types. So I found it 'imbalanced' - some things better, some a little worse - overall better. Another problem was the effect was exactly tied to the half-life (how much in the blood at any given time). Requip XL resolved this but it was only available in 2.2mg which was too much (more worse stuff).

Although the half-life of Sinemet is shorter than Requip (45-90 min verse 6 hours) it doesn't cause me the fluctuations.

Wellbutrin SR was very useful. And with a 20 hour half-life, once a day didn't cause fluctuation issues. However it affects acetylcholine and perhaps norepinephrine more and causes me problems. (the ratio of dopamine to acetylcholine is VERY important is several brain 'circuits')

Tasmar (a COMT inhibitor) is like swallowing a bunch of Sinemet. It is to be taken with Sinemet. Is expensive and hard on the liver. There were no harsh side-effects but there is no justification for use in my case.

Selegiline was very good. However the dose was too low and the doctor who prescribed it moved ... and other doctors have been afraid to prescribe it. It is an MAO-B inhibitor and has restriction. (MAO-A inhibitors have lots of restrictions)

Summary:

Dopamine agonists are partial and can be less 'balanced'. Wellbutrin seems to be balanced but has other issues

Other mechanism (Sinemet, Selegiline, Tasmar) are full, thus more 'balanced'

0

Share this post


Link to post
Share on other sites

Thanks for that Visual

Your wisdom is very helpfull,

slow frame rate sounds rough mate, glad its a bit better with sinemet

Thanks again

Al

0

Share this post


Link to post
Share on other sites

Visual what were your issues with Wellbutrin? Would you recommend the regular, SR, or XL version?

0

Share this post


Link to post
Share on other sites

Use Wellbutrin SR because you can safely cut the pill smaller ... you cannot safely cut the XL version and would be stuck with a high dose.

For me, more than 75mg per day helps visuals more but causes my eyes to hurt. Physical eye pain is one of the early symptoms at the beginning of my deterioration. So logically it is a 'warning sign'. It is too bad because it is easy to get docs to prescribe Wellbutrin for depression (but not for anxiety).

0

Share this post


Link to post
Share on other sites

Visual: For a period I had eye pain too, but it`s gone for a while. I have no idea what this is about?

0

Share this post


Link to post
Share on other sites

Physical eye pain was at the beginning of my troubles. At all times, to some extent there is pain/discomfort - day, night, whatever. It isn't eye strain, it is eye pain.

I do not think it is referred pain. I think it represent trouble in the eye (though not something that they know what it is or how to treat it). Until I learn otherwise, I attribute some physiology in the eye that relates both to the sensation of pain there and dopamine use in the retina.

0

Share this post


Link to post
Share on other sites

i also got a pain in my eye in the beginning and at days of heavy obcessing about symptoms i connected this to the eye muscles because of starring to much and checkin symptoms. closing my eye for a couple of minutes let the pain disapear.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0